MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CROSSFIRE 10 DEG INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH CROSSFIRE 10 DEG INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 2041C-3250
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Arthritis (1723); Pain (1994); Joint Dislocation (2374)
Date of Event 01/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding dislocation involving a omnifit liner was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as the device was not returned.Medical records received and evaluation: no information was received for review with a clinical consultant.Device history review: all devices in the reported lot were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as device return, x-rays, operative reports and patient medical records would be helpful in investigating this event further.If additional information and/or device become available, this investigation will be reopened.
 
Event or Problem Description
This pi is for the hip revision.The hip was dislocated posteriorly.There was extensive blackened tissue within the hip joint itself from titanium staining.It was obvious that the polyethylene liner had rotated out of position and the ceramic head was articulating with the inside of the socket.We disengaged the head, we mobilized the stem, retracted it anteriorly.We replaced the 10° lipped liner.However, with this implant, it appeared that it was not locking solidly in place.I extracted that and attempted to cement the liner in place, but we were unable to obtain a very stable interface.At that point, we removed the liner and cement and replaced the liner with a new liner that locked clearly very solidly in place (intra-op event reported).This gave good range of motion, good orientation of components.We then thoroughly irrigated and debrided all titanium stained tissue and reconstructed the posterior capsule in an anatomic fashion, closed the wound in the usual fashion.Sterile dressings applied.The patient was awakened and removed from the operating room in good condition.
 
Additional Manufacturer Narrative
Reported event: an event regarding dislocation involving a omnifit liner was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as the device was not returned.Medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: implant involved: crossfire pe series ii, delta c-taper head 32mm +5mm, unknown shell.Crossfire pe 100 insert materials reviewed: (b)(6) 2021: stryker report.(b)(6) 2021: stryker report.(b)(6) 2020: office note, dr (b)(6), 1st po visit, mild discomfort doing well.Has begun stationary bike.6 weeks post op.Left hip.Doing great.No problems follow up in 6 months.Hip was done anteriorly (b)(6) 2020.Telehealth visit due to covid.Incision looked good, mild swelling.Stands without assistance.(b)(6) 2020: operative note.Addendum reads preop should be bilateral hip arthritis.Preop oa left hip.But procedure dictated as right tha.Implants: trident ha 58 mm shell with one 6.5 mm screw, size 6 accolade ii stem, 36mm neutral x3 liner and biolox head +0.86 yo, ongoing hip pain.Left side approached posteriorly, standard description of procedure.Confirmation: the event ¿a dislocation and inability to fix a liner¿ cannot be confirmed.The records provided are for a primary tha (although there are errors in the record mixing right and left sides).It is unclear why an attempt was made to cement in the failed liner.Root cause: a root cause cannot be determined as the event in not confirmed.Device history review: all devices in the reported lot were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusions: no further investigation for this event is possible at this time as no devices and/or insufficient information was received by stryker orthopaedics.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
CROSSFIRE 10 DEG INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11555838
Report Number0002249697-2021-00516
Device Sequence Number17126630
Product Code JDI
UDI-Device Identifier04546540035790
UDI-Public04546540035790
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K974685
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number2041C-3250
Device Catalogue Number2041C-3250
Device Lot Number59169201
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer06/11/2021
Initial Report FDA Received Date03/23/2021
Supplement Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient Weight52